MAUDE Adverse Event Report: STRYKER SPINE-US ESCALATE EXPANDABLE PLATE; SPINAL INTERLAMINAL FIXATION ORTHOSI

STRYKER SPINE-US ESCALATE EXPANDABLE PLATE; SPINAL INTERLAMINAL FIXATION ORTHOSI
Model Number 48570300
Medical Device Problem Code Disassembly (1168)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, a plate was over expanded and came apart.The plate was taken out and replaced.There was a reported delay of 4/5 minutes.The procedure was completed successfully and there are no reports of adverse consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, functional inspection, device history review, complaint history review, risk assessment.Result: the reported event of plate fracture was not confirmed.The plate was able to be reassembled without issue, no visual anomalies were identified on a plate.Manufacturing records for this product were reviewed and no anomalies were found.Conclusion: the failure mode was not confirmed as no issue was identified with the returned plate.It was reported that the plate was over expanded and came apart.This may have been caused by user applying too much force on instrument or implant incorrectly aligned with instrument, causing additional stress.

Brand Name
ESCALATE EXPANDABLE PLATE
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSI
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7244905
Report Number0009617544-2018-00034
Device Sequence Number19091569
Product Code NQW
UDI-Device Identifier07613252464228
UDI-Public(01)07613252464228
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K113802
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48570300
Device Catalogue Number48570300
Device Lot Number16A617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1